Journal of the Mathematical Society of Japan

Convexity properties of generalized moment maps

Yasufumi NITTA

Full-text: Open access

Abstract

In this paper, we consider generalized moment maps for Hamiltonian actions on H -twisted generalized complex manifolds introduced by Lin and Tolman [15]. The main purpose of this paper is to show convexity and connectedness properties for generalized moment maps. We study Hamiltonian torus actions on compact H -twisted generalized complex manifolds and prove that all components of the generalized moment map are Bott-Morse functions. Based on this, we shall show that the generalized moment maps have a convex image and connected fibers. Furthermore, by applying the arguments of Lerman, Meinrenken, Tolman, and Woodward [13] we extend our results to the case of Hamiltonian actions of general compact Lie groups on H -twisted generalized complex orbifolds.

Article information

Source
J. Math. Soc. Japan, Volume 61, Number 4 (2009), 1171-1204.

Dates
First available in Project Euclid: 6 November 2009

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1257520504

Digital Object Identifier
doi:10.2969/jmsj/06141171

Mathematical Reviews number (MathSciNet)
MR2588508

Zentralblatt MATH identifier
1187.37082

Subjects
Primary: 37J15: Symmetries, invariants, invariant manifolds, momentum maps, reduction [See also 53D20]
Secondary: 14J32: Calabi-Yau manifolds

Keywords
generalized complex structures moment maps convexity properties

Citation

NITTA, Yasufumi. Convexity properties of generalized moment maps. J. Math. Soc. Japan 61 (2009), no. 4, 1171--1204. doi:10.2969/jmsj/06141171. https://projecteuclid.org/euclid.jmsj/1257520504


Export citation

References

  • M. F. Atiyah, Convexity and commuting hamiltonians, Bull. London Math. Soc., 14 (1982), 1–15.
  • O. Ben-Bassat and M. Boyarchenko, Submanifolds of generalized complex manifolds, J. Symp. Geom., 2 (2004), 309–355.
  • W. M. Boothby, S. Kobayashi and H. C. Wang, A note on mappings and automorphisms of almost complex manifolds, Ann. of Math., 77 (1963), 329–334.
  • T. J. Courant, Dirac manifolds, Trans. Amer. Math. Soc., 319 (1990), 631–661.
  • Jr. S. Gates, C. Hull, and M. Rocek, Twisted multiplets and new supersymmetric nonlinear $\sigma$-model, Nuclear Phys. B., 248(1) (1984), 157–186.
  • V. Ginzburg, V. Guillemin, and Y. Karshon, Moment maps, cobordisms, and Hamiltonian group actions, Mathematical surveys and monographs, 98, Amer. Math. Soc., Providence, RI, 2002.
  • V. Guillemin and S. Sternberg, Convexity properties of the moment mapping I and II, Invent. Math., 67 (1982), 491–513; Invent. Math., 77 (1984), 533–546.
  • M. Gualtieri, Generalized complex geometry, PhD thesis, Oxford University, 2004, math.DG/0401221.
  • N. Hitchin, Generalized Calabi-Yau manifolds, Quart. J. Math., 54 (2003), 281–308.
  • A. Kapustin and A. Tomasiello, The general $(2, 2)$ gauged sigma model with three-form flux, preprint, hep-th/0610210.
  • F. Kirwan, Convexity properties of the moment mapping III, Invent. Math., 77 (1984), 547–552.
  • E. Lerman, Symplectic cuts, Math. Res. Lett., 2 (1995), 247–258.
  • E. Lerman, E. Meinrenken, S. Tolman, and C. Woodward, Non-abelian convexity by symplectic cuts, Topology, 37 (1998), 245–259.
  • E. Lerman and S. Tolman, Hamiltonian torus actions on symplectic orbifolds and toric varieties, Trans. Amer. Math. Soc., 349 (1997), 4201–4230.
  • Y. Lin and S. Tolman, Symmetries in generalized Kähler geometry, Comm. Math. Phys., 268 (2006), 199–222.
  • Y. Lin, Generalized geometry, equivariant $\overline{\partial}\partial$-lemma, and torus actions, J. Geom. Phys., 57 (2007), 1842–1860.
  • D. McDuff and D. Salamon, Introduction to Symplectic Topology, Oxford Mathematical Monographs, Oxford University Press, New York, 1995.
  • I. Satake, The Gauss-Bonnet theorem for V-manifolds, J. Math. Soc. Japan, 9 (1957), 464–492.